Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 26, 2025, 2:54 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2025, 2:54 PM MST (21:54 UTC)
- Expired
- Sep 26, 2025, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 99 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
185
WGUS55 KFGZ 262154
FFWFGZ
AZC025-270100-
/O.NEW.KFGZ.FF.W.0049.250926T2154Z-250927T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
254 PM MST Fri Sep 26 2025
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 600 PM MST.
* At 254 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly, with the majority of the runoff flowing through Humbug
Creek.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, urban areas, highways, streets
and underpasses.
* Some locations that will experience flash flooding include...
Coles Bay, Goose Bay, Humbug Bay and Humbug.
This includes the following creeks, washes and rivers...
French Creek, Cottonwood Creek, Boulder Creek, Humbug Creek and
Sand Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
Low water crossings will become dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
&&
LAT...LON 3404 11236 3409 11234 3407 11227 3403 11227
3396 11228 3392 11225 3391 11227 3396 11231
3400 11231 3401 11233
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RR1 follow-up statement
825
WGUS75 KFGZ 270056
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
556 PM MST Fri Sep 26 2025
AZC025-270106-
/O.EXP.KFGZ.FF.W.0049.000000T0000Z-250927T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai AZ-
556 PM MST Fri Sep 26 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
YAVAPAI COUNTY...
The heavy rain has ended over the Humbug Creek watershed in far
southern Yavapai County. Elevated water levels are likely to
continue for the next few hours, but the threat of significant flash
flooding has diminished.
&&
LAT...LON 3404 11236 3409 11234 3407 11227 3403 11227
3396 11228 3392 11225 3391 11227 3396 11231
3400 11231 3401 11233
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:33 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 26, 1:33 PM MST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 133 PM MST Fri Sep 26 2025 .SYNOPSIS...Scattered to numerous showers and thunderstorms will continue over the region through Sunday. Some stronger storms may contain large hail, damaging winds, and very heavy rainfall, which could lead to flash flooding. Conditions dry out by early next week. && .DISCUSSION...Active day started early with severe storms firing over the Phoenix Metro area and moving up into southwestern Yavapai County and Gila Counties. The best dynamics have shifted south to this location as well as the lower deserts of central and southern Arizona and a Severe Thunderstorm Watch has been issued until 7pm for this area. Main risks continue to be strong winds, large hail, and even a funnel cloud or an isolated weak tornado may be possible. The cause of today's active pattern continues to be the cutoff Low pressure system over California which is now entering the Lower Colorado River Valley and plans to park over Yuma the next couple days. As a result, expect another round of showers and storms for Saturday throughout most of the area. A few storms could still hit severe levels but not expecting as many severe storms as we're seeing today. During the day Sunday this cutoff Low finally begins to weaken and open up into a wave and track off to the east. The area will see one final round of showers and thunderstorms, but with cooler temperatures being mixed down to the surface over the last couple days, these storms aren't expected to be as strong as the previous days. By Monday the westerlies take back over and judging by the long range models, this likely signals the end of the Monsoon and the beginning of Pacific Storm season. However for the first half of the week, it looks dry with southwesterly flow aloft and temperatures that have been 10 degrees below average over the weekend begin to warm back toward early Fall averages as the week progresses. && .AVIATION...Friday 26/18Z through Saturday 27/18Z...VFR to MVFR conditions today, scattered to numerous SHRA/TSRA through 06-10Z Saturday. Winds SW-SE 10kts, gusts to 20kts. Strong, gusty and erratic winds near SHRA/TSRA. OUTLOOK...Saturday 27/18Z through Monday 29/18Z...VFR to MVFR conditions expected. Scattered to numerous SHRA/TSRA during the daytime, isolated SHRA/TSRA overnight periods. SHRA/TSRA begins to diminish west to east Sunday evening. Winds SE-SW 10kts daytime, light and variable overnight. && .FIRE WEATHER...Saturday and Sunday...Scattered to numerous storms continue on Saturday. A couple of the storms could reach severe levels with downburst winds near 60 mph. On Sunday another round of scattered showers and thunderstorms will occur but are not expected to become severe, although gusty winds near storms are still a possibility. Shower and thunderstorm chances begin to move off to the east Sunday night. Expect temperatures close to 10 degrees below late September averages throughout the weekend. Winds will be southerly at 5 to 15 mph. Monday through Wednesday...Things dry out with no precipitation expected. Temperatures begin to recover back up to seasonal averages as the week progresses. Winds S-SW at 5 to 15 mph each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Bernhart AVIATION...Bernhart FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Sep 26, 2:10 PM MST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
210 PM MST Fri Sep 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM Hail 6 SSE Cherry 34.51N 111.99W
09/26/2025 E1.00 Inch Yavapai AZ Public
1 Inch hail estimated. Report from Facebook
post.
&&
RRThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:03 PM MST | Special Weather Statement | FGZ | 27 min | |
| Sep 25, 5:10 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Sep 25, 5:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 35 min |
| Sep 25, 6:50 PM MST | Special Weather Statement | FGZ | 25 min | |
| Sep 25, 7:20 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 25 min |
| Sep 25, 7:41 PM MST | Special Weather Statement | FGZ | 34 min | |
| Sep 25, 7:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Sep 25, 8:50 PM MST | Special Weather Statement | FGZ | 25 min | |
| Sep 26, 4:31 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Sep 26, 5:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Sep 26, 10:03 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 42 min |
| Sep 26, 10:56 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Sep 26, 12:14 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 26, 3:46 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.